Alert archive / South Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 17, NWS Charleston, SC

September 27, 2024Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Sep 27, 2024, 5:54 AM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2024, 5:54 AM EDT (09:54 UTC)
Expired
Sep 27, 2024, 11:39 AM EDT
In force
6 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 6:25 AM EDTCOASTAL FLOOD4 Nne Mount Pleasant, SCLong Point Road closed due to flooding.
Sep 27, 6:25 AM EDTCOASTAL FLOOD4 Nne Mount Pleasant, SCLong Point Road closed due to flooding.
Sep 27, 6:52 AM EDTFLOODCharleston, SCCity of Charleston emergency management reported 15 road closures across the city due to a combination of freshwater and saltwater flooding.
Sep 27, 6:52 AM EDTFLOODCharleston, SCCity of Charleston emergency management reported 15 road closures across the city due to a combination of freshwater and saltwater flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

573 
WGUS52 KCHS 270954
FFWCHS
SCC015-019-271545-
/O.NEW.KCHS.FF.W.0017.240927T0954Z-240927T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
554 AM EDT Fri Sep 27 2024

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Berkeley County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...

* Until 1145 AM EDT.

* At 554 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  North Charleston, Mount Pleasant, Goose Creek, Hanahan, Downtown 
  Charleston, James Island, Fort Sumter, Daniel Island, West Ashley 
  and I-26/I-526 Interchange.

Radar imagery shows pockets of heavy rain moving into the Charleston 
area while the ongoing high tide remains very high thanks to onshore 
wind associated with Helene. The combination of intense rainfall 
rates and lingering tidal flooding will produce an increased risk of 
flash flooding around the Charleston metro area. The downtown 
Charleston area will likely see the greatest threat, but surrounding 
areas around Folly Beach, James Island, West Ashley, North 
Charleston, and Mount Pleasant will also be at risk. Rainfall rates 
of up to 2 inches per hour will be possible and flooding could cause 
damage to structures and roadways across the area through the mid to 
late morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding directly to the Charleston National Weather Service 
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3271 8006 3278 8009 3284 8009 3290 8007
      3292 8004 3293 7999 3293 7994 3289 7984
      3285 7980 3282 7974 3280 7972 3278 7973
      3273 7982 3273 7984 3268 7986 3267 7987
      3261 7996 3263 7999

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BSH
2 follow-up statements
837 
WGUS72 KCHS 271153
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
753 AM EDT Fri Sep 27 2024

SCC015-019-271545-
/O.CON.KCHS.FF.W.0017.000000T0000Z-240927T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-
753 AM EDT Fri Sep 27 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT THIS 
MORNING FOR BERKELEY AND CHARLESTON COUNTIES...

At 753 AM EDT, Doppler radar indicated light to moderate rain 
falling across much of southern South Carolina as Tropical Storm 
Helene exits the area. Flash flooding is ongoing.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Charleston, Mount Pleasant, Goose Creek, Hanahan, Downtown 
  Charleston, James Island, Fort Sumter, Daniel Island, West Ashley 
  and I-26/I-526 Interchange.

The heaviest rainfall has moved out of the warned area, however 
additional light showers are possible through the morning. Flooding 
is ongoing across the Downtown Charleston Peninsula with numerous 
road closures still in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding directly to the Charleston National Weather Service 
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3271 8006 3278 8009 3284 8009 3290 8007
      3292 8004 3293 7999 3293 7994 3289 7984
      3285 7980 3282 7974 3280 7972 3278 7973
      3273 7982 3273 7984 3268 7986 3267 7987
      3261 7996 3263 7999

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CPM
546 
WGUS72 KCHS 271539
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1139 AM EDT Fri Sep 27 2024

SCC015-019-271549-
/O.CAN.KCHS.FF.W.0017.000000T0000Z-240927T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-
1139 AM EDT Fri Sep 27 2024

...FLASH FLOOD WARNING IS CANCELLED FOR BERKELEY AND CHARLESTON 
COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3271 8006 3278 8009 3284 8009 3290 8007
      3292 8004 3293 7999 3293 7994 3289 7984
      3285 7980 3282 7974 3280 7972 3278 7973
      3273 7982 3273 7984 3268 7986 3267 7987
      3261 7996 3263 7999

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:47 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Sep 27, 2:47 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
247 AM EDT Fri Sep 27 2024

.SYNOPSIS...
Hurricane Helene is forecast to move inland across portions of
Georgia tonight into Friday. Multiple impacts are expected
across our area through tonight. Drier weather then arrives
later Friday and persists into next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Tonight: The upper air pattern features a large cutoff low in the
vicinity of the Middle Mississippi Valley area, while a strong
anticyclone is across the western Atlantic, centered west of
Bermuda. The southerly flow between these two features will steer
Helene, which made landfall as a Category 4 Hurricane in the Florida
Big Bend earlier tonight, north over Georgia during the remainder of
the night. Helene will likely to remain at hurricane strength as it
moves across Georgia, even as it draws closer to the Atlantic by
daybreak.

Given the speed of Helene, strong winds are expected further inland
than typical. Additionally, wind fields will expand as Helene gains
latitude, producing impacts well east of its center. For this
reason, a Tropical Storm Warning remains in effect for the entire
forecast area through the night, including across nearby coastal
waters. The latest forecast will keep Southeast Georgia and
Southeast South Carolina along Helene's eastern side throughout the
night, bringing multiple hazards to the immediate area. For full
details, please refer to weather.gov/chs and the Hurricane Local
Statement (HLS).

Tornadoes: A Tornado Watch remains in effect for all counties and
the adjacent coastal waters through 8 AM. Long, looping hodographs
will occur in advance of Helene for much of the night. 0-1 km SRH is
forecast to reach as much as 250-400 m2/s2, with impressive STP and
SCP values. There is also evidence of dry air wrapping around
Helene, which could enhance the tornadic risk. Additionally, the
latest HREF run gives a fairly strong indication of updraft helicity
tracks supportive of tornadic waterspouts that shift onshore,
coinciding with rainbands associated with Helene that slowly
progress across Southeast Georgia into Southeast South Carolina for
the rest of the night. The latest SPC Day 1 Convective Outlook
includes an Enhanced Risk for severe weather across the majority of
the local forecast area, with 10% tornado probabilities driving the
bulk of the risk. While any tornado is a dangerous situation, those
that occur at night, when most people are sleeping, is an even worse
situation. Have a tornado plan in place in case a warning is issued.
Keep in mind that tropical tornadoes can form with little advance
warning, move very quickly (potentially in excess of 35 to 45 mph),
and will be hard to see due to the night time conditions and the
potential that they will be rain-wrapped.

Winds: A Tropical Storm Warning is in effect for the entire forecast
area. Tropical storm force winds are expected to occur across
Southeast Georgia and expand into Southeast South Carolina and
adjacent coastal waters tonight. Wind speeds should peak late
tonight as the center of Helene moves across central Georgia. Gusty
winds as high as 45 to 65 mph could produce downed and/or uprooted
trees, isolated to scattered power outages locally, with greatest
impacts anticipated during the night.

Flooding Rainfall: Multiple rounds of showers/rainbands and a few t-
storms in association with Helene will impact the area through the
night, before considerably drier air wraps around the southern edge
of departing Helene and overtakes the entire forecast area by around
daybreak Friday. Additional rainfall amounts of 1 to 2 inches will
occur tonight, but with locally higher amounts possible in heavy
rainbands. Minor flooding of low-lying and poor drainage areas is
likely in some locations with isolated flash flooding possible.
Urban flooding is also a possibility. The risk for flooding may
become locally enhanced near and at the coast during the time of
high tide. Area rivers and creeks will rise in response to the
rainfall, with some flooding possible, even after the rains come to
an end.

Storm Surge: The latest forecast has storm surge values in the 1 to
3 foot range. As such, coastal flood products might be required at a
later time. Additional information can be found in the Tides/Coastal
Flooding section below.

Temperatures: It'll be a very warm and humid night, and we could be
close to record high minimums for September 26.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
Broad cutoff low will be in place across the south/southeast U.S.
Friday morning with the circulation of Helene (forecast to still be
a TS Friday morning) migrating up through northwestern Georgia and
becoming absorbed by the larger scale cutoff. Strong subsidence and
dry air wrapping along the southern/southeastern side of the broader
circulation should lead to rather quick ending of precip, early to
mid Friday morning, and there will likely be a fairly quick S-N
decrease in cloud cover with skies trending mainly sunny by
afternoon. But augmented by clearing and subsequent mixing, tropical
storm force gusts will linger through the morning hours with gusts
of 40 to 50 mph likely, diminishing to 20 to 30 mph through the
afternoon hours.

Otherwise, in the wake of Helene, warm temperatures and somewhat
humid conditions will persist on Friday with highs in the middle to
upper 80s and dewpoints in the lower to middle 70s, and peak heat
index values in the upper 80s to middle 90s. Not great for those
that may be without power.

Through the weekend: Remnant low of Helene will continue to get
absorbed into the larger scale cutoff low with the combined larger
scale circulation center remaining somewhat fixed over the
Kentucky/Tennessee region into Sunday. System is expected to then
weaken and elongate to the mid Atlantic into early next week. Across
our area, we stay on the warm (mid to upper 80s for highs) and
somewhat humid side through the weekend, although there may be a
subtle decrease in dewpoints/heat index values for Saturday and
Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As mentioned, vertically stacked system will continue to weaken and
elongate to the mid Atlantic coast early next week before finally
moving off the coast by midweek. Weak low pressure lingers across
the region through the early part of the week and could lead to a
few showers through early week largely tied to the diurnal heating
cycle. Surface high pressure will gain a foothold on the southeast
region for the mid to late week period. Daytime high temperatures
will continue to run a bit above normal...in the mid to upper 80s.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
KCHS/KJZI/KSAV: Numerous to widespread showers and a few TSRA
associated with Helene will impact all terminals tonight,
before rapid drying takes place on Friday. Flight restrictions
will occur through the tonight timeframe as rounds of showers
and some thunderstorms move through, generally down in the MVFR
range for both cigs and vsbys. IFR conditions remain possible
at times, especially during heavier rains.

SE winds will steadily as we go through tonight, peaking as
high as 35 or 40 kt sustained with gusts of at least 50 to 55 kt,
with the peak winds occurring largely between 06Z and 14Z Friday.
Higher wind gusts are possible. Winds will veer around to the S
or SSW during the day on Friday, with winds still as high as
20-30 kt through the day. During the night, S or SSW winds
should gradually decreasing to the 10-20 kt range.

Finally, LLWS remains at all three terminal sites, although
given the strong gusty surface winds, LLWS may not truly come to
fruition.

One side note is that conditions remain favorable for isolated
tornadoes across southern South Carolina and southeast Georgia
through tonight.

Extended Aviation Outlook: Prevailing VFR, though with persistent
elevated low level moisture and a strong subsidence inversion,
will need to monitor for morning radiation fog and afternoon
MVFR strato-cu potential through the long term.

&&

.MARINE...
Tonight: Dangerous conditions will impact the Atlantic waters
and Charleston Harbor as Hurricane Helene tracks north across
Georgia. Winds will steadily increase as Helene gains latitude
and the wind fields expand northeastward to cover our local
waters. Winds speeds tonight will peak as high as 50-55 kt in
gusts, locally even near 60 kt. Tropical Storm Warnings will
remain in effect for all local waters as a result. These winds
will allow for seas to build as high as 10-15 feet on the waters
out 20 nm, and up to 17 feet on the Georgia waters beyond 20 nm
from shore.

Mariners are also alerted to the risk for waterspouts through
much of the night, as convective bands move through the area in
association with Helene. Some of these will be tornadic
waterspouts, moving much quicker and producing much stronger
winds than most waterspouts in our area.

Extended marine: Very large, medium period swell associated
with the large wind field of Helene peaks Friday morning,
gradually subsiding into the weekend. Near Tropical Storm Force
winds early Friday morning will subside to more moderate winds
by Friday afternoon as well. Light to moderate winds persist
Friday night into early next week as high pressure moves
overhead and more seasonable 2-3 ft seas prevail.

Rip Currents and High Surf: Conditions at the beach will be
dangerous tonight through Friday, as winds and seas continue to
build in response to Hurricane Helene tracking across the
northeast Gulf of Mexico and into the interior of the Southeast.
A High Risk of Rip Currents will be in effect for all
beaches through Friday. Breakers will reach at least 5 feet in
height through Friday, and as result, a High Surf Advisory
remains in effect. Areas of significant beach erosion are also
likely during this time.

&&

.TIDES/COASTAL FLOODING...
Latest trends indicate approximately 2.0 ft departures in the
Charleston Harbor and near 3.0 ft departures at Ft Pulaski since low
tide. These departures along with the continuation of strong onshore
winds will favor minor coastal flooding during the upcoming high
tide (~4:36 AM in the Charleston Harbor and ~4:46 AM at Ft Pulaski
this morning). As a result, a Coastal Flood Advisory has been issued
for the entire coast through 7 AM this morning.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ087-088-099>101-114>119-137>141.
     High Risk for Rip Currents through this evening for GAZ117-119-139-
     141.
     High Surf Advisory until 8 PM EDT this evening for GAZ117-119-
     139-141.
     Coastal Flood Advisory until 7 AM EDT this morning for GAZ117-
     119-139-141.
SC...Tropical Storm Warning for SCZ040-042>045-047>052.
     High Risk for Rip Currents through this evening for SCZ048>051.
     High Surf Advisory until 8 PM EDT this evening for SCZ048>051.
     Coastal Flood Advisory until 7 AM EDT this morning for
     SCZ048>051.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Sep 27, 5:23 AM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
523 AM EDT Fri Sep 27 2024

GAZ099-100-114>116-137-138-140-280930-
Candler-Bulloch-Tattnall-Evans-Inland Bryan-Long-Inland Liberty-
Inland McIntosh-
523 AM EDT Fri Sep 27 2024

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-101-118-SCZ040-042>045-047-052-280930-
Jenkins-Screven-Effingham-Inland Chatham-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-
Tidal Berkeley-
523 AM EDT Fri Sep 27 2024

...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-280930-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
523 AM EDT Fri Sep 27 2024

...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-139-141-280930-
Coastal Bryan-Coastal Liberty-Coastal McIntosh-
523 AM EDT Fri Sep 27 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Risk for Rip Currents.
   High Surf Advisory.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ119-SCZ048>051-280930-
Coastal Chatham-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
523 AM EDT Fri Sep 27 2024

...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Coastal Flood Advisory.
   High Risk for Rip Currents.
   High Surf Advisory.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Sep 27, 5:28 AM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
528 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     Tropical Cyclone Jasper                  32.34N  80.95W
09/27/2024                   Jasper             SC   Dept of Highways

            South Carolina reported multiple trees down on roadways
            across Inland and Coastal Jasper County due to Hurricane
            Helene.

&&

Event Number CHS2401231

ACD
Local storm report, Sep 27, 5:29 AM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
529 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     Tropical Cyclone 3 NW Jacksonboro        32.80N  80.49W
09/27/2024                   Colleton           SC   Emergency Mngr

            Tree down at the intersection of Jacksonboro Road and
            Charleston Highway.

&&

Event Number CHS2401232
Local storm report, Sep 27, 5:30 AM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
530 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     Tropical Cyclone Dorchester              33.14N  80.39W
09/27/2024                   Dorchester         SC   Dept of Highways

            South Carolina Highway Patrol reported several trees
            down on roadways across Dorchester County due to
            Hurricane Helene.

&&

Event Number CHS2401233

ACD
Local storm report, Sep 27, 5:41 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
541 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     Flood            1 N Garden City         32.12N  81.18W
09/27/2024                   Chatham            GA   Emergency Mngr

            Chatham County Emergency Manager reported over 30
            streets flooded in Garden City near Pipe Makers Canal,
            Skidaway, La Roche, and Victory areas.

&&

Event Number CHS2401234

ACD
Local storm report, Sep 27, 5:46 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
546 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     Tropical Cyclone 1 SSW Thunderbolt       32.03N  81.06W
09/27/2024                   Chatham            GA   Emergency Mngr

            Chatham County Emergency Manager reported over 15 trees
            down, several power lines down, and structural damage on
            3200 block of College Street due to Hurricane Helene.

&&

Event Number CHS2401235

ACD
Local storm report, Sep 27, 5:52 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
552 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     Tropical Cyclone Colleton                33.04N  80.88W
09/27/2024                   Colleton           SC   Emergency Mngr

            Colleton County Emergency Manager reported multiple
            trees down on: the intersection of Rehoboth Road and Van
            Dye Road, 58000 I-95 South, 2000 block of Rum Gully
            Road, the intersection of Confederate Highway and
            Hampton, 2641 Adnah Church Road, 1000 Gibson Road, 1200
            block of Green Pond Highway, and the intersection of
            Scuffletown and Sniders Highway due to Hurricane Helene.

&&

Event Number CHS2401236

ACD

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:02 PM EDTTornado WarningCHSColleton43 min
Sep 26, 8:42 PM EDTTornado WarningCHSBeaufort, Jasper33 min
Sep 26, 9:10 PM EDTTornado WarningCHSJasper35 min
Sep 26, 9:40 PM EDTTornado WarningCHSCharleston, Colleton35 min
Sep 26, 9:50 PM EDTTornado Warning Tornado observedCHSBeaufort, Jasper25 min
Sep 26, 10:15 PM EDTTornado WarningCHSBeaufort, Jasper27 min
Sep 26, 10:36 PM EDTTornado WarningCHSHampton, Jasper39 min
Sep 26, 10:49 PM EDTTornado WarningCHSAllendale26 min
Sep 26, 10:57 PM EDTTornado WarningCHSAllendale, Hampton, Jasper32 min
Sep 27, 12:07 AM EDTTornado WarningCHSCharleston, Colleton23 min
Sep 27, 12:28 AM EDTTornado WarningCHSCharleston, Colleton32 min
Sep 27, 12:58 AM EDTTornado Warning Tornado observedCHSBeaufort38 min
Sep 27, 1:46 AM EDTTornado Warning Tornado observedCHSBeaufort15 min
Sep 27, 2:00 AM EDTCoastal Flood AdvisoryCHS6 hr
Sep 27, 2:53 AM EDTTornado WarningCHSCharleston, Colleton22 min
Sep 27, 3:19 AM EDTTornado WarningCHSBeaufort, Colleton41 min
Sep 27, 3:42 AM EDTTornado WarningCHSCharleston48 min
Sep 27, 3:48 AM EDTTornado WarningCHSColleton20 min
Sep 27, 4:00 AM EDTTornado WarningCHSCharleston23 min
Sep 27, 4:30 AM EDTTornado WarningCHSBerkeley, Charleston, Dorchester36 min
Sep 27, 4:36 AM EDTTornado WarningCHSCharleston24 min
Sep 27, 4:53 AM EDTTornado WarningCHSCharleston23 min
Sep 27, 4:54 AM EDTTornado WarningCHSDorchester18 min
Sep 27, 5:08 AM EDTTornado WarningCHSBerkeley, Dorchester18 min
Sep 27, 5:18 AM EDTTornado WarningCHSCharleston19 min
Sep 27, 5:47 AM EDTTornado WarningCHSBerkeley, Charleston13 min
Sep 27, 5:50 AM EDTTornado WarningCHSBerkeley34 min
Sep 27, 6:16 AM EDTTornado WarningCHSBerkeley, Charleston29 min
Sep 27, 7:25 AM EDTTornado WarningCHSBerkeley, Charleston16 min
Sep 27, 12:23 PM EDTWind AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton7 hr
Sep 27, 3:21 PM EDTWind AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton4 hr

Nearby

Flash Flood Warnings in South Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.